Wednesday, July 30, 2014

A potential diagnosis? OHSS

After stumbling across a message board poster complaining of OHSS, I decided to Google it.

Mild to moderate OHSS

With mild to moderate ovarian hyperstimulation syndrome, symptoms can include:
  • Mild to moderate abdominal pain that may come and go
  • Abdominal bloating or increased waist size
  • Nausea
  • Vomiting
  • Diarrhea
  • Tenderness in the area of your ovaries
Some women who use injectable fertility drugs get a mild form of OHSS, which goes away after about a week. If pregnancy occurs, however, symptoms of OHSS may worsen and last several days to weeks.
Well now, that all sounds extremely familiar. 
I called my RE's office with my concern and listed my symptoms and they want to see me tomorrow. 
If this is what I have, I'd say it's of the "mild to moderate" variety so it would likely go away in a few more days.
And that brings me to this; will my doctor not want me to use injectables again? If you get it once, is it likely to happen again in every cycle that you use injectables? As my Aunt said to me on text, "burn that bridge when you come to it".
I have never hoped for a stomach bug so much before.
Any ladies who have had experience with this is encouraged to comment. 


  1. I developed a mild case a few times throughout treatment. If you do have it, they should still go forward with you using injections in the future. It is pretty common with these drugs, although very uncomfortable.

    1. Thank you! That's exactly what I was hoping to hear.
      While I have no desire to go through this discomfort (and a lot of pain, too) again, it's good to know that injectables won't be off the table in the future.

      I truly appreciate the comment.

  2. I developed a mild case when on injectables. The treatment was lots of bloodwork to check my kidney function. The treatment, based on my labs was lots of gatorade, lots of salt and lots of protein. I think if you get it once you are more susceptible, but not necessarily, as OHSS presents because of the hcg trigger reacting with the E2. If the docs are careful to keep your e2 a little lower, then you may not develop it. And every cycle is different. There is nothing, based on what you've shared, that would lead me to believe you couldn't do injectables again, if needed.

    1. Thanks, Brianna. I appreciate the input. I stopped to get Gatorade this morning and am following your advice.
      I am feeling much better today. Not normal, but better.
      We'll see what the doctor says at 2PM.